Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2001, 5:43 PM CDT for Jersey County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 26, 2001, 5:43 PM CDT (22:43 UTC)
- Expired
- May 26, 2001, 6:15 PM CDT
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jersey County, IL
The radar
The St Louis radar (KLSX), 38 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 262244 SVRSTL ILC013-083-MOC113-262315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 543 PM CDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI SOUTHEASTERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS SOUTHWESTERN JERSEY COUNTY IN SOUTHWEST ILLINOIS * UNTIL 615 PM CDT * AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FOLEY...MOVING SOUTHEAST AT 40 MPH. * LOCATIONS IN THE PATH... GRAFTON BRUSSELS SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3917 9077 3901 9088 3886 9057 3901 9038
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:15 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 26, 3:15 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT SAT MAY 26 2001 MAIN PROBS THIS PKG TO BE TEMPS AND CHCS PCPN IN XTNDD. 50H QSTNRY CLSD LO OVR GT LKS AT 12Z CONTG TO SPIN S/WVS ACRS RGN TRIGGERING TSRA OVR MAINLY ERN ZNS. CNVCTV DVLPMT A LTL SLOER OVR SRN ZNS TDA ALLOWING TEMPS TO WARM ABV ERLYR GUID BUT MOST VALS HV FALLEN BACK UNDER AFTN CLD CVR. SFC WNDS CONT OCNL G40+ MPH OVR NRN RGN IN TIGHT SFC GRAD AND LLVL MIXING. SCTD SHRA WL CONT ACRS RGN THRU EVE WITH ISOLD TRW BUT BEST TSTM PROB TO E WITH MORE DIURNAL HTG. MDLS IN GD AGMT IN FINALLY EASING CUTOFF 50H LO TO E AFT 24H AS S/WV KICKER COMES ARND RDG. FLOW BCMS MORE PROGRESSIVE WITH S/WVS MOVG ACRS RGN NXT WK. WAA RTNS WITH MESOETA DVLPG MCS OVR CTRL PLNS BY SUN NGT AND MOVG SE AND PCPN SHUD RMN TO S OF FA FOR MON. WL INCLD THIS EVE PD IN ZNS FOR ONGOING SHRA AND WNDS. PCPN ENDG BFR MIDNIGHT ALL ZNS AND WNDS DCRG AS GRAD RELAXES. MDL TEMPS LK OK FIRST 2 PDS BUT BGN TO DIVERGE AFTWDS. MAV APPRS TO BE SLGTLY COOL GIVEN XPCTD WAA BUT ALL DEPENDING ON CLD CVR. WENT WITH BLEND LAST PDS. AFT PCPN ENDS THIS EVE WL DROP POPS UNTIL XTNDD. NXT CHCS FOR PCPN ABT MIDWK INTO WKEND. .STL...NONE. WDB
In the hours before
Special weather statement, May 26, 12:02 PM CDT, 5 hours 41 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-034
>036-041-042-047>052-059>065-072>075-084-085-099-271100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1202 PM CDT SAT MAY 26 2001
THREAT: A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER PORTIONS OF SOUTHWEST ILLINOIS. THE THREAT
EXISTS MAINLY EAST OF A LINE FROM MARISSA IN ST CLAIR
COUNTY TO COLLINSVILLE...ALTON...TO QUINCY.
WHEN: TODAY AND TONIGHT.
SITUATION: SCATTERED AFTERNOON OR EVENING THUNDERSTORMS WILL DEVELOP
OVER THE FORECAST AREA IN ASSOCIATION WITH A STRONG UPPER
LOW PRESSURE SYSTEM MOVING SOUTHEAST OUT OF IOWA. SOME OF
THESE STORMS OVER THE EASTERN PART OF THE WARNING AREA
COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
SKYWARN ACTIVATION MAY BE REQUIRED FOR THIS REGION THIS t
AFTERNOON AND EVENING.
BECHTOLDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:43 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.